Background Proliferation signal inhibitors are increasingly used as immunosuppressive drugs in solid organ transplantation. Among their side effects peripheral lymphedema is rarely described in literature.Methods All heart transplant patients treated with everolimus (de novo or maintenance) at our center (135 patients: age 50.72 ± 11.1 y, 115 male) were retrospectively analyzed. We considered the incidence of adverse events, particularly the appearance of peripheral edema (13 patients, 9.6%), and the correlation with preoperative characteristics, concomitant medications, other possible causes of edema, as well as all the measures developed for its therapeutic treatment.Results and Conclusions Edema appearance, especially in lower limbs, was considered to be one of the most frequent side effects in heart transplant patients treated with everolimus. In some cases its regression was possible with an adjustment of drug dosages associated with diuretics and lymphatic drainage, but more often a suspension of the drug itself was required for complete regression of the symptoms.

Incidence and treatment of lymphedema in heart transplant patients treated with everolimus / Ribezzo, M.; Boffini, M.; Ricci, D.; Barbero, C.; Bonato, R.; Attisani, M.; Pasero, D.; Rinaldi, M.. - In: TRANSPLANTATION PROCEEDINGS. - ISSN 0041-1345. - 46:7(2014), pp. 2334-2338. [10.1016/j.transproceed.2014.07.036]

Incidence and treatment of lymphedema in heart transplant patients treated with everolimus

Pasero D.;
2014

Abstract

Background Proliferation signal inhibitors are increasingly used as immunosuppressive drugs in solid organ transplantation. Among their side effects peripheral lymphedema is rarely described in literature.Methods All heart transplant patients treated with everolimus (de novo or maintenance) at our center (135 patients: age 50.72 ± 11.1 y, 115 male) were retrospectively analyzed. We considered the incidence of adverse events, particularly the appearance of peripheral edema (13 patients, 9.6%), and the correlation with preoperative characteristics, concomitant medications, other possible causes of edema, as well as all the measures developed for its therapeutic treatment.Results and Conclusions Edema appearance, especially in lower limbs, was considered to be one of the most frequent side effects in heart transplant patients treated with everolimus. In some cases its regression was possible with an adjustment of drug dosages associated with diuretics and lymphatic drainage, but more often a suspension of the drug itself was required for complete regression of the symptoms.
Incidence and treatment of lymphedema in heart transplant patients treated with everolimus / Ribezzo, M.; Boffini, M.; Ricci, D.; Barbero, C.; Bonato, R.; Attisani, M.; Pasero, D.; Rinaldi, M.. - In: TRANSPLANTATION PROCEEDINGS. - ISSN 0041-1345. - 46:7(2014), pp. 2334-2338. [10.1016/j.transproceed.2014.07.036]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11388/244640
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 3
  • ???jsp.display-item.citation.isi??? 2
social impact